Help w/a family Member Lexapro

Discussion in 'Help Me! I Need to Talk to Someone.' started by Satoji, Aug 15, 2007.

Thread Status:
Not open for further replies.
  1. Satoji

    Satoji Member

    Okay I would like to say hello to everyone that sees this and that I appreciate all the help that i can get. I have tried to help here at times and now I am in need of it so again thank you. So here's the story, I have a family member that was taking the lexapro a couple of months back in June I think. The doctor that gave it to her said that it would give her energy, she didn't know of the other uses of lexapro, and took it. Well it had bad effects on her body, making her liver, kidneys, and other body parts hurt, so she decided to just stop taking it. Well she wen't cold turkey off of it and started having suicidal thoughts. She never had these nor depression before she took the medication. She got back on it and is trying to ween herself off of it, but it's not working out very well and although she has made progress, she still doesn't know what to do and I am worried that she might be doing it wrong and will end up doing something harmful. So I am asking if anybody has taken this medication and knows how to successfully get off of it or if there are any professionals out there that know how to get off or who we should see. We just need help with getting her off. She started cutting quarters off and was down to a quarter and then didn't take it for 2 days and started feeling chemically unbalanced, so we just want to get her off successfully thank you all for your help
    Sincerely Satoji
     
  2. Robin

    Robin Guest

    Hi there, there's no professionals on the site that I know of, we are strictly peer to peer support however, before your relation should consult a dr, preferrably a psychiatrist, immediately, only they are trained to know the full effects of medication, they may very well have an alternative that your relation can try to avert the suicidal feelings.

    Of course, having a family member that is suicidal can be hard in itself, if you ever need support for yourself then feel free to post, don't suffer in silence.
     
  3. gentlelady

    gentlelady Staff Alumni

    Withdrawing from the medications can be very tricky. it should be done only under the guidance of a health care professional. Please encourage her to seek help. She needs to be monitored closely as she comes off of the medication. I am sorry to hear she is now feeling suicidal. ake sure you both have the support you nee to make it through. :hug:
     
  4. Satoji

    Satoji Member

    Hello again everybody Thanks for the responses. She did seek help from a doctor about how she was cutting it and i was telling her idk how many times to see a psychiatrist it's just a little pricy, but i looked around other forums and saw that other people had the same experience from withdrawls and that it's something you kinda have to tough out. She is doing fine now she wasn't really suicidal like the first time she went cold turkey i think it might have been a bad day. She didn't take it for the past two days again and she is fine now so maybe her body is getting rid of it. I just think it sucks that the doctor was irresponsible enough to not tell her about what it really is for and that he just gave it to her.

    But all in all she's doing fine for now just wonderin if anybody else had the same reactions to medication and if she needed to just tough it out or what.
     
  5. gentlelady

    gentlelady Staff Alumni

    I am glad she is doing better. Sometimes you go a few days and then it hits again. If this happens have her just take one. Eventually she won't need any at all. As to how many times to see a psych/ That is kind of dependant on how she is doing i think.
     
Thread Status:
Not open for further replies.